| Model Number |
FINNED STEM |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Inadequate Osseointegration (2646)
| Date of Event |
09/03/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #1005420, no pre-existing anomaly was found on the 60 devices manufactured with that lot #.This is the first and only complaint registered on that lot #.We submit a final mdr once the investigation is complete.
Event or Problem Description
Shoulder revision surgery of a smr reverse system performed on (b)(6) 2024, due to loosening of the smr cementless finned stem ø15 (product code 1304.15.150, lot #1005420 - ster.1000223).During surgery, all humeral implants got removed and a long 13x150 cemented humeral stem was implanted with a short body and long lateralizing liner (the stem was downsized from dia.15mm to dia.13mm, and the liner changed from hp medium to lateralizing long to achieve stability).Patient is a female (other clinical information wasn't accessible).The history of shoulder surgeries is the following: primary surgery on (b)(6) 2011: the smr reverse system was implanted; 1st revision surgery on (b)(6) 2015, due to pain and joint stiffness.The event was registered as complaint (b)(4).The humeral body and the reverse liner were replaced; 2nd revision surgery on (b)(6) 2017, due to pain.The event was registered as complaint (b)(4) and reported to the fda by mfr 3008021110-2017-00026.The humeral body, the glenosphere, the connector and the reverse liner were replaced; 3rd revision surgery on (b)(6) 2024, due to loosening (hereby reported).Event happened in australia.
Event or Problem Description
Shoulder revision surgery of a smr reverse system performed on (b)(6) 2024, due to loosening of the smr cementless finned stem ø15 (product code 1304.15.150, lot #1005420 - ster.(b)(6)).During surgery, all humeral implants got removed: · smr cementless finned stem ø15 (product code 1304.15.150, lot #1005420 - ster.(b)(6)).· smr reverse humeral body short (product code 1352.15.005, lot #1614599 - ster.(b)(6)).· smr reverse hp liner medium (product code 1362.09.015, lot #1514018 - ster.(b)(6)).- product not sold in the us a long 13x150 cemented humeral stem was implanted with a short body and a long lateralizing liner.It was reported that the stem was downsized from dia.15mm to dia.13mm, and the liner changed from hp medium to lateralizing long to achieve stability.Patient is a female (other clinical information wasn't accessible).The history of shoulder surgeries is the following: - primary surgery on (b)(6) 2011: the smr reverse system was implanted; - 1st revision surgery on (b)(6) 2015, due to pain and joint stiffness.The event was registered as complaint (b)(4).The humeral body and the reverse liner were replaced; - 2nd revision surgery on (b)(6) 2017, due to pain.The event was registered as complaint (b)(4) and reported to the fda by mfr 3008021110-2017-00026.The humeral body, the glenosphere, the connector and the reverse liner were replaced; - 3rd revision surgery on (b)(6) 2024, due to loosening (hereby reported).Event happened in australia.
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #1005420, no pre-existing anomaly was found on the 60 devices manufactured with the same lot #.According to our records, at least 59 out of 60 humeral stems with lot #1005420 and ster.(b)(6) have been implanted and this is the only complaint received on this lot #.Device analysis: the devices involved were not available to be returned to limacorporate for further analysis.X-rays analysis: limacorporate received one x-ray referring to pre-operative revision surgery and one x-ray referring to post-operative revision surgery.The x-rays received - one dated (b)(6) 2024 and the other taken the week after the revision surgery, but the exact date is unknown - have been sent to a medical consultant for evaluation.In addition to those, 4 other x-rays taken from 2015 to 2017 and the opinion of another medical expert that was received for the investigation of complaint #(b)(4) have been shared with the medical consultant for reference.Following, the medical consultant comments: "to me the multiple revisions give some suspicion to ongoing low-grade infection right from the beginning.In fact, the radiograph from 2015 shows some osteolytic lines that are very suspicious to me.These are not stress shielding lines, which have typical locations and are very homogenous, the osteolytic lines on the stem-diaphysis interface to me are signs for underlying infection.The stem seems to be slightly undersized as well.This brings down the entire case to be infection related, which is a very likely scenario.Aseptic loosening of the stem on the other hand is very unlikely.So my assessment is that we look at a fateful course of events, no implant related problem to be observed".Further checking the sterilization charts of the lot #s of explanted devices, no pre-existing anomaly was found on the overall number.Therefore, all products with those lot #s have been properly sterilized before being placed on the market.It was reported by the complaint source that swabs were taken during the revision surgery, however results are not available.Considering that: · check of the manufacturing charts highlighted no anomalies on components manufactured with lot #1005420; · furthermore, sterilization charts of explanted devices were checked, and no anomaly was found; · according to the medical consultant "[.] the osteolytic lines on the stem-diaphysis interface to me are signs for underlying infection.The stem seems to be slightly undersized as well.This brings down the entire case to be infection related, which is a very likely scenario.Aseptic loosening of the stem on the other hand is very unlikely"; we cannot define with certainty the root cause of the event, but we can state that the event was not product related.Pms data according to limacorporate pms data, the revision rate of smr reverse prostheses due to implant loosening is 0.09%.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.